MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM; SCREW, FIXATION, BONE
Model Number 657312S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "in the variax fibra operation the proximal screw did not lock to the plate.The screw was idling.The angle to the plate was not steep and the screw of 12mm was inserted for the 14mm measurement, and thus drill was enough.The wound was closed without inserting another screw.".
 
Additional Manufacturer Narrative
Correction: section d4 (lot #).The originally reported lot # could not be found in stryker's database.Therefore, no information regarding the manufacturing is available at this time.Due to the current covid-19 pandemic, it was not possible to evaluate the device as access to the facility is restricted.The investigation will be reassessed as soon as the restriction is lifted.A review of the labeling did not indicate any abnormalities.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: sections d4 (lot # - the lot # in the initial report was correct), d9, h3.The reported event could be confirmed, since the locking screw was returned severely damaged at the locking thread.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by inadequate handling of the screw during insertion.Damage is consistent with abrasion against a hard material.The device inspection reveals severe damage to locking thread of locking screw.Therefore, this case is classified as a user related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key9984150
Report Number0008031020-2020-01389
Device Sequence Number4442212
Product Code HWC
UDI-Device Identifier07613327086829
UDI-Public07613327086829
Combination Product (Y/N)N
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number657312S
Device Catalogue Number657312S
Device Lot NumberD61049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer06/11/2020
10/22/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date07/08/2020
11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR